Louisiana, 2005

Hail in Louisiana, June 15, 2005

June 15, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 15, 9:00 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 15, 9:00 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT WED JUN 15 2005

.SYNOPSIS...LAND BRZ MOVG OFF THE COAST THIS AM AS THE BOTH RADARS
REMAIN QUIET. SFC TEMPS TO CLIMB TOWARDS THE MID 90S WITH THE AFTN
HEAT INDEX EXPECTED AROUND 103 TO 107 DEGREES. SHWRS AND TSTMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON. THE LCH SOUNDING THIS AM HAS
PRECIP WATER AROUND 1.85 INCHES AND CAPES ABOVE 4400J/KG. THIS
LATEST SOUNDING FROM LCH FINALLY LOOKS NORMAL AS THE PRECIP WATER
HAS CLIMBED OVER THE LAST FOUR DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  95  76  94  76 /  30  10  20  20
KBPT  95  76  94  76 /  30  10  20  20
KAEX  96  72  95  72 /  30  20  20  20
KLFT  96  75  95  75 /  30  10  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 15, 5:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
161100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY..
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

LGE

The radar

The Lake Charles radar (KLCH), 133 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Iberia

When
June 15, 2:20 PM CST
Where
Iberia County, 1 mi S of Lydia
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.233, -91.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5460595.